MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII/LEGION RESURF PAT W/JRNY PEG 35MM; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMI-CONSTRAINED,CEMENTED,POLYMER/METAL

SMITH & NEPHEW, INC. GII/LEGION RESURF PAT W/JRNY PEG 35MM; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMI-CONSTRAINED,CEMENTED,POLYMER/METAL
Catalog Number 71934491
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/12/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to patella became loose.
 
Additional Manufacturer Narrative
The associated genesis ii/legion resurfacing patellar component was returned and evaluated.A lab analysis noted scratches, burnishing, and damage were observed on the articular surface and side of the patella.Cement was still covering the entire cement pocket of the implant.No material or manufacturing deviations were observed in the course of this investigation.A clinical evaluation indicated that no patient information or clinical/medical documents has been submitted for review.No further clinical/medical assessment is warranted at this time.A review of complaint history on the listed part revealed no additional complaints for this failure mode with the same batch number.A review of complaint history on the listed part revealed no additional complaints for this failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.

Brand Name
GII/LEGION RESURF PAT W/JRNY PEG 35MM
Common Device Name
PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMI-CONSTRAINED,CEMENTED,POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7284646
Report Number1020279-2018-00221
Device Sequence Number18865924
Product Code JWH
UDI-Device Identifier00885556180211
UDI-Public00885556180211
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/25/2024
Device Catalogue Number71934491
Device Lot Number14BM20855
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/14/2018
Supplement Date Received by Manufacturer02/14/2018
Initial Report FDA Received Date02/20/2018
Supplement Report FDA Received Date05/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age50 YR